How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified Physician
Category: Medical
Satisfied Customers: 65307
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, health, prevention, complementary medicine, etc.
24257177
Type Your Medical Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

I need to taper off of Prozac. My doctor says I need to ween

Customer Question

Customer: I need to taper off of Prozac. My doctor says I need to ween down and then be off of it completely for a month before I can try another anti-depressant. Is that true?
JA: Thanks. Can you give me any more details about your issue?
Customer: I have been taking the Prozac for about four months and I feel like it is making me fell more depressed. I am on a 60mg dose now.
JA: OK got it. Last thing — JustAnswer charges a fee (generally around $34) to post your type of question to Medical Experts (you only pay if satisfied). There are a couple customers ahead of you. Are you willing to wait a bit?
Customer: sure
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Prozac is fluoxetine --it acts by modulating the serotonin receptors in the brain by increasing serotonin level.

It may not work for everyone like in your case.

In that case, you need to try another antidepressant.

Wellbutrin is one such medication which acts differently to treat depression.

You can wean off prozac over time but you do not need to wait to start another medication.

Wellbutrin can be started while weaning off prozac without problem.

A psychiatrist should be consulted with for better care.

Please also get your thyroid function checked as hypothyroidism can cause depression.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  DrRussMD replied 1 year ago.

Hello

Thanks for requesting me.

I would not go straight to wellbutrin.

There are dozens of choices, and it is a more atypical choice.

In addition, you should be involved in therapy.

Therapy can work as well, or, the combination can work better.

I am here daily.

In medical, Dr. Thomas.

Use a long request lock so I can get to your.

Generally it will be promptly.

Please click a positive rating.

Find me as needed.

Expert:  DrRussMD replied 1 year ago.

Zoloft and celexa both are newer than prozac and have excellent side effect profiles.

There are newer SNRIs that would be preferred over wellbutrin in my view.

You do not have to wait a month before starting any of them, as long as you are monitored.

I usually give it a week, but each doctor will do this differently.

See my additional services offer, so we can discuss more integrative care. I am board certified in both medicine and integrative medicine.

Please click a positive or accept the add services offer.

Let me know if you have more questions.

Expert:  DrRussMD replied 1 year ago.

Hello

I have you in my in box but no post from you.